Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 23, NWS Corpus Christi, TX

August 21, 2016Webb County, Texas

NWS Corpus Christi, TX issued this river flood warning at Aug 21, 2016, 8:26 AM CDT for Webb County, Texas. It took effect at Aug 22, 2016, 5:17 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2016, 8:26 AM CDT (13:26 UTC)
In effect from
Aug 22, 2016, 5:17 PM CDT
Expired
Aug 23, 2016, 2:00 PM CDT
In force
21 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande at Columbia Bridge (CBBT2).

Action stage
10 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08458800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Aug 21, 7:37 AM CDT, 49 minutes earlier.

Area forecast discussion, Aug 21, 7:37 AM CDT, 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
737 AM CDT SUN AUG 21 2016

.DISCUSSION...Increased POPs across W Brush Country for this
morning. Heaviest precip is gradually waning...but steady rain
should persist for a couple of more hours. Will send full morning
update mid/late morning.

&&

.PREVIOUS DISCUSSION... /Issued 645 AM CDT SUN AUG 21 2016/

DISCUSSION...

Updated for 12z aviation.

AVIATION...

Convection has focused across western parts of the area at this
time with moderate to heavy rain at LRD with VCSH at ALI/CRP/VCT.
MVFR/IFR conditions will be possible in and around thunderstorms.
There may be a lull in showers and storms later this morning as
initial complex weakens, but renewed convection will be possible
during the afternoon and continue into the early evening. Will
not mention in the forecast just yet, but storms may linger
beyond 00z especially at LRD. However...confidence is not great
enough to include in the forecast just yet.

PREVIOUS DISCUSSION... /Issued 403 AM CDT SUN AUG 21 2016/

SHORT TERM (Today through Monday)...

Flash flooding is the immediate forecast concern across much of
South Texas. Currently, a large area of showers and embedded
thunderstorms is occurring across South Texas. The exception is
along the immediate coast, but within the last hour or so isolated
streamers have developed.

Initial MCV associated with convection from last night as moved
well northeast of the forecast area. However, another MCV has
developed nearby which has helped sustained additional convection.
The region is situated in area of difluent flow aloft and low
level southerly and southeasterly flow is keeping deep tropical
moisture across South Texas. This will result in several more
hours this morning of moderate to heavy rainfall across the area.
These showers and storms will be very efficient rainfall producers
which may lead to a significant rainfall over a short amount of
time. So far, storm total precip amounts of 3 to 6 inches have
fallen across parts of the Brush Country and Rio Grande Plains.
Favored locations for heavy rain will be west of Highway 281 where
another 2 to 4 inches may fall, with locally heavier amounts
possible. Will leave the flash flood watch as is for this morning.
confidence is not high enough to include the coastal counties as
these areas have not received nearly as much rain as the rest of
the area. Latest hi-res models keep the heavy rain threat through
the morning with activity weakening by midday.

Chances for showers and thunderstorms will redevelop later this
afternoon and evening, especially across the western parts of the
area as an another upper level disturbance approaches. Will keep
50 pops out west tonight with 30 pops along the coast.

Upper level ridge will build westward on Monday resulting in
diminished chances for showers and thunderstorms. Isolated showers
and storms will remain possible across the northern zones due to
lingering moisture.

LONG TERM (Monday Night through Saturday)...

No major changes to the long term. Drier conditions occur through
Wednesday as midlevel ridging slides west into the area. Moisture
begins to increase late in the work week into the weekend as
weakness develops in the main ridge aloft. Models slide the main
ridge slightly north allowing for a shortwave to move west just
south of the Texas/Mexico border. This will allow for a return of
isolated to scattered showers and thunderstorms by the weekend,
mainly across the coastal plains and the gulf waters. Afternoon
temperatures will generally range in the 90s, possible reaching the
100 degree mark across the Rio Grande Plains. Overnight lows will
generally range in the mid to upper 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    88  78  93  78  95  /  50  30  10  10  10
Victoria          88  75  93  76  93  /  80  30  30  10  10
Laredo            90  77  96  78  98  / 100  50  10  10   0
Alice             90  76  95  76  96  /  60  30  10  10  10
Rockport          86  81  90  81  92  /  50  30  20  10  10
Cotulla           86  75  93  77  96  / 100  50  20  10   0
Kingsville        90  77  95  77  97  /  50  30  10  10  10
Navy Corpus       86  81  90  81  92  /  50  30  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 PM CDT this evening For the following
     zones: Bee...Duval...Goliad...Jim Wells...La Salle...Live
     Oak...McMullen...Victoria...Webb.

GM...None.

&&

Update...Hart/79
Hazardous weather outlook, Aug 21, 5:54 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CDT SUN AUG 21 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY ACROSS SOUTH TEXAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME...BUT THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS TODAY EXCEPT
FOR THE COASTAL COUNTIES.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
MONDAY...AND THEN AGAIN THURSDAY THROUGH SATURDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF FACING BEACHES
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS AND
OBSERVERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAIN AND
FLOODING.

TB/CB

In the hours before

Local storm report, Aug 21, 2:52 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
252 AM CDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     FLASH FLOOD      4 W COTULLA             28.44N 99.30W
08/21/2016                   LA SALLE           TX   LAW ENFORCEMENT

            LA SALLE SHERIFF DEPARTMENT REPORTED WATER ON ROAD AT
            UNKNOWN DEPTH ON FM 468 WEST OF COTULLA.

&&

CB
Local storm report, Aug 21, 4:16 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
416 AM CDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FLASH FLOOD      1 N CROSS               28.61N 98.55W
08/20/2016                   MCMULLEN           TX   LAW ENFORCEMENT

            WATER COVERING THE ROADWAY TO AN UNKNOWN DEPTH AT THE
            INTERSECTION OF HIGHWAY 16 AND FM 791 NEAR CROSS.

0242 AM     FLASH FLOOD      4 W COTULLA             28.44N 99.30W
08/21/2016                   LA SALLE           TX   LAW ENFORCEMENT

            LA SALLE SHERIFF DEPARTMENT REPORTED WATER ON ROAD AT
            UNKNOWN DEPTH ON FM 468 WEST OF COTULLA.

0400 AM     FLASH FLOOD      9 W COTULLA             28.44N 99.38W
08/21/2016                   LA SALLE           TX   LAW ENFORCEMENT

            WATER OVER HWY 468 9 MILES W OF COTULLA

&&

TBEAL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:59 PM CDTAreal Flood AdvisoryCRPMcMullen2 hr
Aug 20, 8:31 PM CDTFlash Flood WarningCRPMcMullen119 min
Aug 20, 8:35 PM CDTSpecial Weather StatementCRPMcMullen25 min
Aug 20, 9:00 PM CDTAreal Flood AdvisoryCRPLa Salle2 hr
Aug 20, 9:12 PM CDTSpecial Weather StatementCRPMcMullen33 min
Aug 20, 10:56 PM CDTRiver Flood WarningCRPMcMullen23 hr
Aug 20, 11:29 PM CDTAreal Flood AdvisoryCRPWebb3 hr
Aug 21, 12:15 AM CDTAreal Flood AdvisoryCRPBee, Goliad2 hr
Aug 21, 12:24 AM CDTSpecial Weather StatementCRPJim Hogg36 min
Aug 21, 12:50 AM CDTAreal Flood AdvisoryCRPDuval115 min
Aug 21, 1:43 AM CDTAreal Flood AdvisoryCRPLa Salle2 hr
Aug 21, 1:56 AM CDTFlash Flood WarningCRPDuval, Jim Wells2 hr
Aug 21, 2:42 AM CDTFlash Flood WarningCRPLa Salle3 hr
Aug 21, 3:36 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria6 days
Aug 21, 3:36 AM CDTRiver Flood WarningCRPVictoria5 days
Aug 21, 3:51 AM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Aug 21, 4:53 AM CDTFlash Flood WarningCRPLa Salle, Webb3 hr
Aug 21, 5:43 AM CDTFlash Flood WarningCRPLa Salle2 hr
Aug 21, 6:44 AM CDTAreal Flood WarningCRPLa Salle, McMullen3 hr
Aug 21, 7:42 AM CDTFlash Flood WarningCRPWebb2 hr
Aug 21, 8:50 AM CDTAreal Flood AdvisoryCRPDuval55 min
Aug 21, 8:51 AM CDTRiver Flood WarningCRPLive Oak, McMullen3 days
Aug 21, 1:18 PM CDTSpecial Weather StatementCRPKleberg27 min
Aug 21, 1:57 PM CDTSpecial Weather StatementCRPSan Patricio33 min
Aug 21, 2:41 PM CDTSpecial Weather StatementCRPBee, San Patricio34 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.